Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Noticed blood during bowel movement. Blood stopped when on medicine and repeats again. What's wrong?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
dear sir, last wee i had 2-3 drop of blood before stool & then suddenly i had an accident (cut on hand) & started some medicine & no blood during the medicine time but stool was black. But yesterday i stoped medicine & today morning 1-2 drop blood before first morning stool but second & third time no blood & stool was also not black.

Pls guide me..
Posted Mon, 23 Jul 2012 in Digestion and Bowels
Answered by Dr. Sudhir 1 hour later
Thanks for writing in.

Stools can be black either due to recent medicine or other important cause is upper digestive tract bleeding. In such bleeds stools turn black instead of red. In your case, it seems that the medicine was the reason for the black stools. If you can let me know the name of the medicine you were taking, I think I would be able to help you put better.

There are many cause of such 2-3 drop fresh rectal bleed and bleed can occur from different sites of GIT. Usual causes are anal fissure, haemorroids, polyps or colitis/proctitis. Even blood coagulations and some medications can cause such bleeding. I think most likely cause in your case is bleeding through lower GIT ( so we might be looking at haemorrhoids or an anal fissure as a cause) as blood is fresh that is red in color.

Before treatment is started cause and site of the bleed has to determined and then only a specific treatment can be proposed. Usually treatment is directed towards stopping bleeding and preventing rebleeding.

I strongly suggest you to get a clinical evaluation done by a doctor, who will locate site of bleed and its likely cause. Investigations like colonoscopy , sonogram and scan may also be needed.

I hope I have been helpful to you, Please ask if there are any doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor